Alert archive / Arizona / Flash Flood Warnings in 2012
Flash Flood Warning 14, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 3, 2012, 11:25 AM MST for Apache County, Arizona. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 11:25 AM MST (18:25 UTC)
- Expired
- Aug 3, 2012, 1:15 PM MST
- In force
- 110 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 187 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 6.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2843 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
028 WGUS55 KFGZ 031825 FFWFGZ AZC001-032015- /O.NEW.KFGZ.FF.W.0014.120803T1825Z-120803T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1125 AM MST FRI AUG 3 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN APACHE COUNTY IN NORTHEAST ARIZONA... THIS INCLUDES THE CITY OF SPRINGERVILLE... * UNTIL 115 PM MST * AT 1116 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NUTRIOSO AND EAGAR. RADAR ESTIMATES IN EXCESS OF 1 INCH ARE ALREADY BEING SHOWN IN PORTIONS OF THE NUTRIOSO CREEK AND OTHER NEARBY DRAINAGES...WITH ADDITIONAL RAINFALL LIKELY OVER THE COMING HOUR. MOTORISTS SHOULD BE PREPARED FOR LOCALIZED FLASH FLOODING... PARTICULARLY ALONG ROUTE 180 AND 191 BETWEEN NUTRIOSO AND EAGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE-THREATENING FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES... MUDSLIDES...AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY NEAR THE BURN AREA. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3418 10929 3395 10908 3383 10931 3391 10943 $$ KD
2 follow-up statements
378 WGUS75 KFGZ 031925 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1225 PM MST FRI AUG 3 2012 AZC001-032015- /O.CON.KFGZ.FF.W.0014.000000T0000Z-120803T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APACHE AZ- 1225 PM MST FRI AUG 3 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM MST FOR SOUTHEASTERN APACHE COUNTY... AT 1211 PM MST...WHILE THUNDERSTORMS WITH HEAVY RAIN HAVE EXITED THE WALLOW BURN AREA...RUNOFF FROM PREVIOUS RAINFALL WILL CONTINUE THE FLASH FLOODING THREAT THROUGH 115 PM MST. RADAR ESTIMATES FROM THESE PREVIOUS STORMS HAS EXCEEDED 1 TO 1.5 INCHES IN PORTIONS OF THE UPPER NUTRIOSO DRAINAGE SOUTH OF EAGER. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NUTRIOSO...EAGAR...AND ROUTE 180 AND 191 BETWEEN EAGER AND NUTRIOSO. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE-THREATENING FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES... MUDSLIDES...AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY NEAR THE WALLOW BURN AREA. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3418 10929 3395 10908 3383 10931 3391 10943 $$ KD
183 WGUS75 KFGZ 032012 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 112 PM MST FRI AUG 3 2012 AZC001-032020- /O.EXP.KFGZ.FF.W.0014.000000T0000Z-120803T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APACHE AZ- 112 PM MST FRI AUG 3 2012 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 PM MST FOR SOUTHEASTERN APACHE COUNTY... HEAVY RAIN HAS ENDED ACROSS THE WALLOW BURN AREA IN THE VICINITY OF EAGER AND NUTRIOSO. AS SUCH...THE ELEVATED THREAT FOR FLASH FLOODING IN THE AREA IS NO LONGER EXPECTED. && LAT...LON 3418 10929 3395 10908 3383 10931 3391 10943 $$ KD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 9:15 AM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 3, 9:15 AM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 AM MST FRI AUG 03 2012 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHWARD ACROSS ARIZONA AND WILL BRING AN INCREASE IN STORM ACTIVITY ACROSS THE REGION TODAY. FOR THE WEEKEND...EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...HIGH PRESSURE REMAINS CENTERED OVER THE SOUTHERN PLAINS TODAY AND WILL CONTINUE TO BRING A MOIST SOUTHERLY FLOW ACROSS ARIZONA. A STRONG UPPER LEVEL DISTURBANCE HAS BEEN MOVING AROUND THE PERIPHERY OF THIS HIGH PRESSURE SYSTEM FOR THE PAST SEVERAL DAYS AND IS MOVING NORTHWARD ACROSS ARIZONA TODAY. THIS FEATURE WILL PROVIDE INCREASED UPWARD FORCING AS SHOWN BY DIV-Q FIELDS. GIVEN THE ALREADY PRESENT MOIST AND UNSTABLE AIR MASS THIS WILL PROBABLY RESULT IN AN INCREASE IN SHOWER AND THUNDERSTORM COVERAGE TODAY...AND THIS ACTIVITY WILL LIKELY LAST WELL INTO THE EVENING BEFORE DIMINISHING. HAVE UPDATED GRIDS FOR TODAY AND TONIGHT. FOR THE WEEKEND...THE DISTURBANCE WILL HAVE MOVED AWAY FROM THE REGION. IN ITS PLACE WILL BE A RETURN TO THE UNDISTURBED MOIST AND UNSTABLE SOUTHERLY FLOW...WITH CHANCES OF SHOWERS AND THUNDERSTORMS EACH DAY. BY EARLY NEXT WEEK...THE UPPER LEVEL HIGH MIGRATES WESTWARD AND IS CENTERED ACROSS THE FOUR CORNERS REGION. THE BEST TROPICAL MOISTURE WILL BE SHUNTED WESTWARD AND AWAY FROM AZ SO THERE WILL LIKELY BE A DOWNWARD TREND IN CONVECTIVE ACTIVITY DURING THIS PERIOD. LATE IN THE WEEK...HIGH PRESSURE RETURNS TO THE SOUTHERN PLAINS AND TROPICAL MOISTURE WILL AGAIN MOVE NORTHWARD ACROSS AZ. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP BY 19-20Z. MVFR VISIBILITY AND GUSTY WINDS WILL BE POSSIBLE SHOULD A THUNDERSTORM AFFECT A TERMINAL. COVERAGE IS EXPECTED TO SLOWLY DECREASE AFT 02-03Z. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DB AVIATION.......AT FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 3, 9:30 AM MST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST FRI AUG 3 2012 AZZ004>018-037>040-040700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 930 AM MST FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHWARD ACROSS ARIZONA TODAY INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. THE MAIN THREATS WILL BE FREQUENT LIGHTNING...SMALL HAIL...STRONG AND GUSTY WINDS...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MOIST AND UNSTABLE AIRMASS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. A DOWNWARD TREND IN STORM ACTIVITY IS EXPECTED FOR THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:35 PM MST | Areal Flood Advisory | FGZ | Coconino | 2 hr |
| Aug 3, 2:57 PM MST | Special Weather Statement | FGZ | 33 min |
Nearby
Flash Flood Warnings in Arizona, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.